Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 18, NWS Rapid City, SD

March 27, 201212 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Mar 27, 2012, 9:54 AM MDT for 12 counties in South Dakota. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 9:54 AM MDT (15:54 UTC)
Expired
Mar 27, 2012, 6:00 PM MDT
In force
8 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Pennington County, SD, Perkins County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 50 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 3.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2012-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2012-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WWUS73 KUNR 271554
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
954 AM MDT TUE MAR 27 2012

.A STRONG LOW PRESSURE SYSTEM ACROSS NORTH DAKOTA WILL LEAD TO
STRONG WINDS ACROSS MOST OF THE AREA THROUGH THIS AFTERNOON.

SDZ012-025-026-030>032-072>074-280000-
/O.CAN.KUNR.HW.W.0004.000000T0000Z-120328T0000Z/
/O.NEW.KUNR.WI.Y.0018.120327T1554Z-120328T0000Z/
BUTTE-NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BELLE FOURCHE...SPEARFISH...
RAPID CITY...FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...
HERMOSA
954 AM MDT TUE MAR 27 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* WEST TO NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO
  45 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-046-049-272100-
/O.CAN.KUNR.HW.W.0004.000000T0000Z-120327T1600Z/
/O.NEW.KUNR.WI.Y.0018.120327T1554Z-120327T2100Z/
JACKSON-MELLETTE-TRIPP-
INCLUDING THE CITIES OF...KADOKA...WHITE RIVER...WINNER
954 AM MDT TUE MAR 27 2012 /1054 AM CDT TUE MAR 27 2012/

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS TO
  45 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ027-041-042-044-047-271700-
/O.CAN.KUNR.HW.W.0004.000000T0000Z-120327T1600Z/
SOUTHERN FOOT HILLS-FALL RIVER-SHANNON-BENNETT-TODD-
INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT...PINE RIDGE...
KYLE...MARTIN...MISSION
954 AM MDT TUE MAR 27 2012 /1054 AM CDT TUE MAR 27 2012/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH
WIND WARNING. 

$$

SDZ001-002-013-014-280000-
/O.CON.KUNR.HW.W.0004.000000T0000Z-120328T0000Z/
HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH...
DUPREE
954 AM MDT TUE MAR 27 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* WEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL
  CONTINUE.

* HIGH PROFILE VEHICLES WILL BECOME DIFFICULT TO DRIVE AND LIGHT 
  OBJECTS MAY BECOME AIR-BORN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$
3 follow-up statements
159 
WWUS73 KUNR 271801
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1201 PM MDT TUE MAR 27 2012

.A STRONG LOW PRESSURE SYSTEM ACROSS NORTH DAKOTA WILL LEAD TO
STRONG WINDS ACROSS MOST OF THE AREA THROUGH THIS AFTERNOON.

SDZ025-026-030-072-074-271915-
/O.CAN.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...FOLSOM...
STURGIS...HERMOSA
1201 PM MDT TUE MAR 27 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY.

$$

SDZ001-002-013-014-280000-
/O.CON.KUNR.HW.W.0004.000000T0000Z-120328T0000Z/
HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH...
DUPREE
1201 PM MDT TUE MAR 27 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH WILL
  CONTINUE.

* HIGH PROFILE VEHICLES WILL BECOME DIFFICULT TO DRIVE AND LIGHT 
  OBJECTS MAY BECOME AIR-BORN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ012-031-032-073-280000-
/O.CON.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/
BUTTE-PENNINGTON CO PLAINS-HAAKON-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BELLE FOURCHE...WALL...PHILIP...
UNION CENTER
1201 PM MDT TUE MAR 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WEST TO NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-046-049-272100-
/O.CON.KUNR.WI.Y.0018.000000T0000Z-120327T2100Z/
JACKSON-MELLETTE-TRIPP-
INCLUDING THE CITIES OF...KADOKA...WHITE RIVER...WINNER
1201 PM MDT TUE MAR 27 2012 /101 PM CDT TUE MAR 27 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS
AFTERNOON. 

* WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS 
  TO 45 MPH AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
982 
WWUS73 KUNR 272019
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
219 PM MDT TUE MAR 27 2012

.A STRONG LOW PRESSURE SYSTEM ACROSS NORTH DAKOTA WILL LEAD TO
STRONG WINDS ACROSS MOST OF THE AREA THROUGH THIS AFTERNOON.

SDZ001-002-013-014-280000-
/O.CAN.KUNR.HW.W.0004.000000T0000Z-120328T0000Z/
/O.EXA.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/
HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH...
DUPREE
219 PM MDT TUE MAR 27 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS TO
  45 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ012-031-073-272130-
/O.CAN.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/
BUTTE-PENNINGTON CO PLAINS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BELLE FOURCHE...WALL...UNION CENTER
219 PM MDT TUE MAR 27 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

$$

SDZ043-046-049-280000-
/O.EXT.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/
JACKSON-MELLETTE-TRIPP-
INCLUDING THE CITIES OF...KADOKA...WHITE RIVER...WINNER
219 PM MDT TUE MAR 27 2012 /319 PM CDT TUE MAR 27 2012/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING. 

* WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS TO
  45 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ032-280000-
/O.CON.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/
HAAKON-
INCLUDING THE CITY OF...PHILIP
219 PM MDT TUE MAR 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WEST TO NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
351 
WWUS73 KUNR 280004
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
604 PM MDT TUE MAR 27 2012

.THE WIND ADVISORY HAS EXPIRED.

SDZ001-002-013-014-032-043-046-049-280115-
/O.EXP.KUNR.WI.Y.0018.000000T0000Z-120328T0000Z/
HARDING-PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON-JACKSON-
MELLETTE-TRIPP-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...FAITH...
DUPREE...PHILIP...KADOKA...WHITE RIVER...WINNER
604 PM MDT TUE MAR 27 2012 /704 PM CDT TUE MAR 27 2012/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS HAVE DIMINISHED TO 15 TO 30 MPH OVER NORTHWESTERN THROUGH
  SOUTH CENTRAL SOUTH DAKOTA...AND THEY WILL CONTINUE TO DIMINISH
  TO 5 TO 15 MPH OVERNIGHT.

$$

BUNKERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Mar 27, 2:52 AM MDT, 7 hours 2 minutes earlier.

Area forecast discussion, Mar 27, 2:52 AM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
252 AM MDT TUE MAR 27 2012

.DISCUSSION...CURRENT SURFACE MAP SHOWS STRONG LOW OVER CENTRAL
NORTH DAKOTA. COLD FRONT HAS MOVED INTO EASTERN SOUTH
DAKOTA. SECONDARY SURFACE TROF ROTATING THROUGH WESTERN SOUTH
DAKOTA IN RESPONSE TO COMPACT SHORTWAVE. SOME WIND GUSTS EXCEEDING
45 KTS ACROSS SOUTHWEST SOUTH DAKOTA WITH BEST SUBSIDENCE.

SURFACE LOW QUICKLY MOVES INTO NORTHERN MINNESOTA THIS
MORNING. THIS WILL LIMIT STRONGEST WINDS TO THIS MORNING...AND
MAINLY ACROSS NORTHWEST SOUTH DAKOTA. WILL DROP HIGH WIND WARNING
ACROSS NORTHEAST WYOMING AS BEST WIND POTENTIAL HAS PASSED. HIGH
WIND WARNING WILL LIKELY NEED TO BE CANCELLED EARLY THIS AFTERNOON FOR
THE REST OF THE AREA AS PRESSURE GRADIENT WEAKENS... WHILE 850MB
WARM ADVECTION AND PRESSURE FALLS SPREAD ACROSS NORTHEAST WYOMING
AND WESTERN SOUTH DAKOTA.

UPPER TROF MOVING INTO THE WESTERN US ALLOWS RIDGE TO BUILD ACROSS
THE NORTHERN PLAINS WEDNESDAY. LOW LEVEL JET INCREASES WEDNESDAY
NIGHT AS SHORTWAVE CROSSES THE ROCKIES....WITH 2-4C/HR 850-700MB
THETA-E ADVECTION. FORECAST SOUNDINGS SHOW 1000-1500J/KG MUCAPE AND
MINIMAL CIN FOR ELEVATED CONVECTION. WILL ADD SMALL POPS LATE
WEDNESDAY NIGHT. SHORTWAVE ZIPS ACROSS THE AREA THURSDAY...WITH
SURFACE COLD FRONT ARRIVE THURSDAY MORNING. WILL BE BREEZY ACROSS
NORTHWEST SOUTH DAKOTA. WITH STRONG WINDS AND LOW
HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS EXPECTED.

EXTENDED...WEAK UPPER LEVEL RIDGING WILL BUILD OVER THE AREA FRIDAY
AND SATURDAY...WITH TEMPERATURES WELL ABOVE AVERAGE. RIDGE WILL MOVE
EAST OF THE AREA ON SUNDAY AS A COLD FRONT AND UPPER LEVEL SYSTEM
APPROACH. MEDIUM RANGE MODELS ARE NOT IN GOOD AGREEMENT ON HOW THIS
SYSTEM WILL EVOLVE LATE THIS WEEKEND/EARLY NEXT WEEK. ECMWF AND
CANADIAN ARE IN GENERAL AGREEMENT WITH A WEAKER AND FASTER SYSTEM
COMPARED TO THE GFS. WILL GENERALLY FOLLOW THESE AND GO WITH A
CHANCE FOR SHOWERS OVER WESTERN PORTIONS OF THE CWA LATE SATURDAY
NIGHT AND SUNDAY...WITH A CHANCE FOR SHOWERS ELSEWHERE SUNDAY NIGHT
INTO MONDAY. IT LOOKS TO BE RATHER WINDY SUNDAY AFTERNOON THROUGH
MONDAY AS THE SYSTEM PASSES THROUGH. TEMPERATURES WILL DROP BACK
CLOSER TO AVERAGE BY MONDAY.

&&

.AVIATION...06Z TAF UPDATE
STRONG AND GUSTY WEST-NORTHWEST WINDS WILL CONTINUE THROUGH THIS
AFTERNOON ACROSS THE SD PLAINS BEFORE DIMINISHING. VFR CONDITIONS
ARE GENERALLY EXPECTED ACROSS THE NORTHEASTERN WY PLAINS AND THE
SOUTHWESTERN AND SOUTH CENTRAL SD PLAINS. AREAS OF MVFR/IFR
CONDITIONS WILL PERSIST ACROSS THE BLACK HILLS...BEARLODGE MTS...AND
NORTHWESTERN SD THIS MORNING AS RAIN SHOWERS AND HIGHER ELEVATION
SNOW SHOWERS ROTATE AROUND BACK OF EXITING WEATHER SYSTEM.
CONDITIONS WILL IMPROVE BY 18Z.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS
     EVENING FOR BADLANDS AREA-CENTRAL SOUTH DAKOTA PLAINS-
     NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH
     CENTRAL SOUTH DAKOTA-SOUTHERN BLACK HILLS-SOUTHWESTERN
     SOUTH DAKOTA.

     HIGH WIND WARNING UNTIL 10 AM MDT /11 AM CDT/ THIS MORNING FOR
     BENNETT-FALL RIVER-JACKSON-MELLETTE-SHANNON-SOUTHERN FOOT
     HILLS-TODD-TRIPP.

     HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR BUTTE-CUSTER
     CO PLAINS-HAAKON-HARDING-HERMOSA FOOT HILLS-NORTHERN FOOT
     HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-
     RAPID CITY-SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT
     HILLS-ZIEBACH.

WY...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS
     EVENING FOR LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-
     NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WYOMING BLACK HILLS.

&&

SHORT TERM...07
LONG TERM....26
AVIATION...26
Hazardous weather outlook, Mar 27, 4:28 AM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
428 AM MDT TUE MAR 27 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-281300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
428 AM MDT (528 AM CDT) TUE MAR 27 2012

...HIGH WINDS WILL AFFECT WESTERN SOUTH DAKOTA THROUGH THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT LATE THIS MORNING THROUGH THIS
AFTERNOON FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG AREA OF LOW PRESSURE OVER NORTH DAKOTA WILL BRING GUSTY
WINDS TO THE AREA THROUGH THIS AFTERNOON. WIND SPEEDS OF 25 TO 40
MPH...WITH GUSTS TO 60 MPH...WILL BE FOUND ACROSS THE PLAINS OF
WESTERN SOUTH DAKOTA.

THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING AND
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL SOUTH DAKOTA
LATE WEDNESDAY NIGHT AND THURSDAY. SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Mar 27, 4:08 AM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
408 AM MDT TUE MAR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     NON-TSTM WND GST 7 SW ROCHELLE           43.52N 105.06W
03/26/2012  M59.00 MPH       WESTON             WY   MESONET

            ROCHELLE HILLS RAWS

1150 PM     NON-TSTM WND GST PROVO                   43.19N 103.83W
03/26/2012  E70.00 MPH       FALL RIVER         SD   FIRE DEPT/RESCUE

1215 AM     NON-TSTM WND GST 6 SE DOWNTOWN HOT SPRIN 43.37N 103.40W
03/27/2012  M66.00 MPH       FALL RIVER         SD   AWOS

1249 AM     NON-TSTM WND GST 2 E PINE RIDGE          43.03N 102.52W
03/27/2012  M58.00 MPH       SHANNON            SD   ASOS

1257 AM     NON-TSTM WND GST 10 NE EDGEMONT          43.40N 103.69W
03/27/2012  M56.00 MPH       FALL RIVER         SD   MESONET

            RED CANYON RAWS

0110 AM     NON-TSTM WND GST 2 E PINE RIDGE          43.03N 102.52W
03/27/2012  M67.00 MPH       SHANNON            SD   ASOS

0141 AM     NON-TSTM WND GST 5 NE PORCUPINE          43.28N 102.26W
03/27/2012  M74.00 MPH       SHANNON            SD   MESONET

            PORCUPINE RAWS

0150 AM     NON-TSTM WND GST 1 SE MARTIN             43.16N 101.72W
03/27/2012  M56.00 MPH       BENNETT            SD   MESONET

            MARTIN SDSU SITE

0215 AM     NON-TSTM WND GST 1 ESE MARTIN            43.17N 101.71W
03/27/2012  M57.00 MPH       BENNETT            SD   AWOS

0220 AM     NON-TSTM WND GST 6 W PARMELEE            43.32N 101.14W
03/27/2012  M61.00 MPH       TODD               SD   MESONET

            MAGPIE CREEK RAWS

0255 AM     NON-TSTM WND GST 2 NNE FAITH             45.04N 102.02W
03/27/2012  M55.00 MPH       PERKINS            SD   ASOS

&&
Local storm report, Mar 27, 4:16 AM MDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
416 AM MDT TUE MAR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     NON-TSTM WND GST 8 SW BATESLAND          43.05N 102.21W
03/27/2012  M70.00 MPH       SHANNON            SD   MESONET

&&

WFO UNR
Local storm report, Mar 27, 4:36 AM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
436 AM MDT TUE MAR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND GST MARTIN                  43.17N 101.73W
03/27/2012  M63.00 MPH       BENNETT            SD   MESONET

&&
Local storm report, Mar 27, 5:09 AM MDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
509 AM MDT TUE MAR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HIGH SUST WINDS  6 E DOWNTOWN HOT SPRING 43.43N 103.36W
03/26/2012  M46.00 MPH       FALL RIVER         SD   AWOS

0535 PM     NON-TSTM WND GST 6 E DOWNTOWN HOT SPRING 43.43N 103.36W
03/26/2012  M60.00 MPH       FALL RIVER         SD   AWOS

0705 PM     NON-TSTM WND GST 2 E COTTONWOOD          43.96N 101.86W
03/26/2012  M58.00 MPH       JACKSON            SD   MESONET

0710 PM     NON-TSTM WND GST UNION CENTER            44.56N 102.67W
03/26/2012  M61.00 MPH       MEADE              SD   MESONET

0720 PM     NON-TSTM WND GST BEULAH                  44.53N 104.08W
03/26/2012  M57.00 MPH       CROOK              WY   MESONET

0720 PM     HIGH SUST WINDS  BEULAH                  44.53N 104.08W
03/26/2012  M41.00 MPH       CROOK              WY   MESONET

0750 PM     HIGH SUST WINDS  10 NE BELVIDERE         43.94N 101.13W
03/26/2012  M44.00 MPH       JACKSON            SD   MESONET

1051 PM     NON-TSTM WND GST 2 NE ECHETA             44.47N 105.83W
03/26/2012  M56.00 MPH       CAMPBELL           WY   MESONET

0355 AM     HIGH SUST WINDS  1 WSW SOUTH EAGLE BUTTE 44.98N 101.25W
03/27/2012  M41.00 MPH       ZIEBACH            SD   AWOS

0355 AM     NON-TSTM WND GST 1 SSW SOUTH EAGLE BUTTE 44.98N 101.24W
03/27/2012  M55.00 MPH       ZIEBACH            SD   AWOS

0413 AM     NON-TSTM WND GST MOUNT RUSHMORE          43.88N 103.45W
03/27/2012  M50.00 MPH       PENNINGTON         SD   MESONET

&&

WFOUNR
Local storm report, Mar 27, 5:10 AM MDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
510 AM MDT TUE MAR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST 17 SW WRIGHT            43.58N 105.74W
03/26/2012  M59.00 MPH       CAMPBELL           WY   DEPT OF HIGHWAYS

            REPORTED BY WYOMING DOT OBSERVATION SITE BETWEEN 300 PM
            AND 400 PM AT PINE TREE JUNCTION.

0400 PM     NON-TSTM WND GST 13 N WRIGHT             43.94N 105.50W
03/26/2012  M72.00 MPH       CAMPBELL           WY   DEPT OF HIGHWAYS

            REPORTED BY WYOMING DOT OBSERVATION SITE BETWEEN 300 PM
            AND 400 PM MDT.

0406 PM     NON-TSTM WND GST 16 WSW DOWNTOWN GILLETT 44.20N 105.80W
03/26/2012  M62.00 MPH       CAMPBELL           WY   DEPT OF HIGHWAYS

            REPORTED BY WYOMING DOT OBSERVATION SITE.

0430 PM     NON-TSTM WND GST 5 NNW DOWNTOWN GILLETTE 44.36N 105.54W
03/26/2012  M64.00 MPH       CAMPBELL           WY   OFFICIAL NWS OBS

            REPORTED AT GILLETTE AIRPORT BY NWS ASOS.

0446 PM     NON-TSTM WND GST PINE HAVEN              44.35N 104.81W
03/26/2012  M55.00 MPH       CROOK              WY   TRAINED SPOTTER

            WINDS SUSTAINED FROM 45 TO 50 MPH FOR ONE MINUTE.

0451 PM     NON-TSTM WND GST 2 NE ECHETA             44.47N 105.83W
03/26/2012  M68.00 MPH       CAMPBELL           WY   OTHER FEDERAL

            REPORTED BY USFS RAWS OBSERVATION SITE.

0452 PM     NON-TSTM WND GST 5 NNE UPTON             44.17N 104.59W
03/26/2012  E50.00 MPH       WESTON             WY   TRAINED SPOTTER

0530 PM     NON-TSTM WND GST 25 NNE WESTON           44.97N 105.14W
03/26/2012  M59.00 MPH       CAMPBELL           WY   TRAINED SPOTTER

0535 PM     HIGH SUST WINDS  6 E DOWNTOWN HOT SPRING 43.43N 103.36W
03/26/2012  M46.00 MPH       FALL RIVER         SD   AWOS

0535 PM     NON-TSTM WND GST 6 E DOWNTOWN HOT SPRING 43.43N 103.36W
03/26/2012  M60.00 MPH       FALL RIVER         SD   AWOS

0537 PM     NON-TSTM WND GST 1 S DOWNTOWN HOT SPRING 43.42N 103.48W
03/26/2012  M54.00 MPH       FALL RIVER         SD   TRAINED SPOTTER

0540 PM     NON-TSTM WND GST 2 SSW DOWNTOWN CUSTER   43.74N 103.62W
03/26/2012  M62.00 MPH       CUSTER             SD   OFFICIAL NWS OBS

            REPORTED BY ASOS AT CUSTER AIRPORT.

0543 PM     NON-TSTM WND GST 5 W DOWNTOWN SPEARFISH  44.50N 103.96W
03/26/2012  M60.00 MPH       LAWRENCE           SD   TRAINED SPOTTER

0615 PM     NON-TSTM WND GST 8 NW ROCKYPOINT         44.99N 105.20W
03/26/2012  M79.00 MPH       CAMPBELL           WY   TRAINED SPOTTER

0616 PM     NON-TSTM WND GST 2 E PINE RIDGE          43.03N 102.52W
03/26/2012  M64.00 MPH       SHANNON            SD   OFFICIAL NWS OBS

            REPORTED BY ASOS AT PINE RIDGE AIRPORT.

0631 PM     TSTM WND GST     RAPID CITY AIRPORT      44.04N 103.06W
03/26/2012  M58.00 MPH       PENNINGTON         SD   ASOS

0640 PM     NON-TSTM WND GST 8 SW BATESLAND          43.05N 102.21W
03/26/2012  M55.00 MPH       SHANNON            SD   DEPT OF HIGHWAYS

            REPORTED BY SOUTH DAKOTA DOT OBSERVATION SITE.

0640 PM     NON-TSTM WND GST 8 S WALL                43.88N 102.24W
03/26/2012  M65.00 MPH       PENNINGTON         SD   OTHER FEDERAL

            REPORTED BY AUTOMATED USFS RAWS OBSERVATION AT PINNACLES.

0641 PM     NON-TSTM WND GST 5 NE PORCUPINE          43.28N 102.26W
03/26/2012  M68.00 MPH       SHANNON            SD   OTHER FEDERAL

            USFS RAWS OBSERVATION

0645 PM     NON-TSTM WND GST 1 NW WALL               44.00N 102.25W
03/26/2012  M60.00 MPH       PENNINGTON         SD   OTHER FEDERAL

            REPORTED BY AUTOMATED AWOS AT WALL AIRPORT.

0650 PM     NON-TSTM WND GST 8 W DOWNTOWN SPEARFISH  44.50N 104.02W
03/26/2012  M54.00 MPH       LAWRENCE           SD   TRAINED SPOTTER

0650 PM     NON-TSTM WND GST INTERIOR                43.73N 101.98W
03/26/2012  E80.00 MPH       JACKSON            SD   FIRE DEPT/RESCUE

0700 PM     NON-TSTM WND GST 3 NW WASTA              44.10N 102.49W
03/26/2012  M63.00 MPH       PENNINGTON         SD   DEPT OF HIGHWAYS

            REPORTED BY SOUTH DAKOTA DOT OBSERVATION SITE.

0705 PM     NON-TSTM WND GST 2 E COTTONWOOD          43.96N 101.86W
03/26/2012  M58.00 MPH       JACKSON            SD   MESONET

0710 PM     NON-TSTM WND GST UNION CENTER            44.56N 102.67W
03/26/2012  M61.00 MPH       MEADE              SD   MESONET

0710 PM     NON-TSTM WND GST 4 E CACTUS FLAT         43.84N 101.82W
03/26/2012  M52.00 MPH       JACKSON            SD   DEPT OF HIGHWAYS

            REPORTED BY SOUTH DAKOTA DOT OBSERVATION SITE.

0719 PM     NON-TSTM WND GST PHILIP                  44.05N 101.67W
03/26/2012  E60.00 MPH       HAAKON             SD   LAW ENFORCEMENT

0720 PM     HIGH SUST WINDS  BEULAH                  44.53N 104.08W
03/26/2012  M41.00 MPH       CROOK              WY   MESONET

0720 PM     NON-TSTM WND GST BEULAH                  44.53N 104.08W
03/26/2012  M57.00 MPH       CROOK              WY   MESONET

0720 PM     NON-TSTM WND GST 5 W DOWNTOWN SPEARFISH  44.50N 103.96W
03/26/2012  M66.00 MPH       LAWRENCE           SD   TRAINED SPOTTER

0731 PM     TSTM WND GST     7 SSW PLAINVIEW         44.52N 102.21W
03/26/2012  E60.00 MPH       MEADE              SD   TRAINED SPOTTER

0746 PM     NON-TSTM WND GST PHILIP                  44.05N 101.67W
03/26/2012  M61.00 MPH       HAAKON             SD   ASOS

            MEASUREMENT TAKEN FROM KPHP ASOS.

0750 PM     HIGH SUST WINDS  10 NE BELVIDERE         43.94N 101.13W
03/26/2012  M44.00 MPH       JACKSON            SD   MESONET

0750 PM     NON-TSTM WND GST 10 NE BELVIDERE         43.94N 101.13W
03/26/2012  M55.00 MPH       JACKSON            SD   DEPT OF HIGHWAYS

            REPORTED BY SOUTH DAKOTA DOT OBSERVATION SITE.

0939 PM     TSTM WND GST     WINNER                  43.37N 99.86W
03/26/2012  M53.00 MPH       TRIPP              SD   ASOS

1005 PM     NON-TSTM WND GST 7 SW ROCHELLE           43.52N 105.06W
03/26/2012  M59.00 MPH       WESTON             WY   MESONET

            ROCHELLE HILLS RAWS

1051 PM     NON-TSTM WND GST 2 NE ECHETA             44.47N 105.83W
03/26/2012  M56.00 MPH       CAMPBELL           WY   MESONET

1150 PM     NON-TSTM WND GST PROVO                   43.19N 103.83W
03/26/2012  E70.00 MPH       FALL RIVER         SD   FIRE DEPT/RESCUE

1215 AM     NON-TSTM WND GST 6 SE DOWNTOWN HOT SPRIN 43.37N 103.40W
03/27/2012  M66.00 MPH       FALL RIVER         SD   AWOS

1249 AM     NON-TSTM WND GST 2 E PINE RIDGE          43.03N 102.52W
03/27/2012  M58.00 MPH       SHANNON            SD   ASOS

1257 AM     NON-TSTM WND GST 10 NE EDGEMONT          43.40N 103.69W
03/27/2012  M56.00 MPH       FALL RIVER         SD   MESONET

            RED CANYON RAWS

0110 AM     NON-TSTM WND GST 2 E PINE RIDGE          43.03N 102.52W
03/27/2012  M67.00 MPH       SHANNON            SD   ASOS

0130 AM     NON-TSTM WND GST 8 SW BATESLAND          43.05N 102.21W
03/27/2012  M70.00 MPH       SHANNON            SD   MESONET

0141 AM     NON-TSTM WND GST 5 NE PORCUPINE          43.28N 102.26W
03/27/2012  M74.00 MPH       SHANNON            SD   MESONET

            PORCUPINE RAWS

0150 AM     NON-TSTM WND GST 1 SE MARTIN             43.16N 101.72W
03/27/2012  M56.00 MPH       BENNETT            SD   MESONET

            MARTIN SDSU SITE

0200 AM     NON-TSTM WND GST MARTIN                  43.17N 101.73W
03/27/2012  M63.00 MPH       BENNETT            SD   MESONET

0215 AM     NON-TSTM WND GST 1 ESE MARTIN            43.17N 101.71W
03/27/2012  M57.00 MPH       BENNETT            SD   AWOS

0220 AM     NON-TSTM WND GST 6 W PARMELEE            43.32N 101.14W
03/27/2012  M61.00 MPH       TODD               SD   MESONET

            MAGPIE CREEK RAWS

0255 AM     NON-TSTM WND GST 2 NNE FAITH             45.04N 102.02W
03/27/2012  M55.00 MPH       PERKINS            SD   ASOS

0355 AM     HIGH SUST WINDS  1 WSW SOUTH EAGLE BUTTE 44.98N 101.25W
03/27/2012  M41.00 MPH       ZIEBACH            SD   AWOS

0355 AM     NON-TSTM WND GST 1 SSW SOUTH EAGLE BUTTE 44.98N 101.24W
03/27/2012  M55.00 MPH       ZIEBACH            SD   AWOS

0413 AM     NON-TSTM WND GST MOUNT RUSHMORE          43.88N 103.45W
03/27/2012  M50.00 MPH       PENNINGTON         SD   MESONET

&&

WFOUNR
Local storm report, Mar 27, 8:15 AM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
815 AM MDT TUE MAR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     NON-TSTM WND GST HOOVER                  45.11N 103.27W
03/26/2012  E60 MPH          BUTTE              SD   CO-OP OBSERVER

1026 PM     NON-TSTM WND GST 1 N PIEDMONT            44.25N 103.40W
03/26/2012  E60 MPH          MEADE              SD   NWS EMPLOYEE

&&

KEWY

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:06 PM MDTSevere Thunderstorm WarningUNRButte, Custer, Lawrence, Meade, Pennington54 min
Mar 26, 6:39 PM MDTSpecial Weather StatementUNRHaakon66 min
Mar 26, 7:00 PM MDTSpecial Weather StatementUNRMeade45 min
Mar 26, 7:24 PM MDTSevere Thunderstorm WarningUNRHaakon, Meade, Pennington, Ziebach45 min
Mar 27, 2:08 PM MDTFire Weather WatchUNR13 hr

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.